Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Sep 12, 2007, 2:03 PM CDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2007, 2:03 PM CDT (19:03 UTC)
- Expired
- Sep 12, 2007, 3:00 PM CDT
- In force
- 57 min
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
The radar
The San Juan radar (TJUA), 117 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUCA52 TJSJ 121904 SVRSJU PRC003-122000- /O.NEW.TJSJ.SV.W.0001.070912T1903Z-070912T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 303 PM AST WED SEP 12 2007 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AGUADA MUNICIPALITY IN PUERTO RICO... * UNTIL 400 PM AST * AT 252 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF LUYANDO...OR ABOUT NEAR ANASCO. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF LUYANDO BY 400 PM AST... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HAIL UP TO 1 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 1836 6712 1830 6715 1835 6721 1840 6720 $$ SNELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 10:09 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Sep 12, 10:09 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1109 AM AST WED SEP 12 2007 .UPDATE...LATEST SOUNDING DATA SHOWED MODEST MOISTURE...MAINLY BELOW 850 MB WITH EAST WINDS INCREASING THROUGH 6000 FEET AND THEN MID LAYERS THAT WERE NOT ALTOGETHER DRY. THE LIFTED INDEX CAME OUT AT MINUS 7.8 WHILE PRECIPITABLE WATER WAS NOTED AT 1.68... WHICH IS SLIGHTLY LESS THAN 24 HOURS AGO. SO ALTHOUGH CONDITIONS ARE MORE STABLE AND SLIGHTLY DRYER THAN YESTERDAY...IT SHOULD NOT BE SAID THAT CONDITIONS ARE TOO DRY OR STABLE TO HAVE STRONG AFTERNOON CONVECTION WITH SOME HEAVY RAIN AND GUSTY WINDS IN THE USUAL AREAS...WESTERN PUERTO RICO. ONE DIFFERENCE FROM YESTERDAY IS THAT FLOW HAS SHIFTED A LITTLE FORM EAST SOUTHEAST TO EAST. BOTH RADAR AND SATELLITE PICTURES...NOTING THE STREAMERS OFF THE LOCAL ISLANDS...SHOW THAT THIS IS SO AND THE GFS ALSO IS SHOWING FLOW THAT SHIFTS FROM 110 LAST NIGHT TO 100 DEGREES EARLY THIS MORNING...TO 080 DEGREES BY EVENING. AND THIS WILL MEAN THAT THE CONVECTIVE WEATHER SHOULD AFFECT THE IMMEDIATE WESTERN NORTH COAST OF THE ISLAND LESS THAN YESTERDAY. ANOTHER NOTABLE FEATURE IS A BAND OF MOISTURE APPROACHING WESTERN PUERTO RICO FROM THE SOUTH SOUTHWEST AS SEEN IN WATER VAPOR IMAGERY...YIELDING INCREASING MID TO UPPER LEVEL MOISTURE AS THE AFTERNOON GETS UNDERWAY. THIS SUGGESTS THAT THE SECTIONS JUST INLAND FROM THE COAST IN SOUTHWEST PUERTO RICO WILL HAVE SOME CHANCE OF SHOWERS AND THUNDERSTORMS AND THAT A FEW AREAS IN THE WESTERN INTERIOR WILL HAVE A VERY GOOD CHANCE OF HEAVY RAIN AND GUSTY WINDS...PERHAPS EVEN SMALL HAIL IN THUNDERSTORMS. OF COURSE...SOME AREAS OF PUERTO RICO WILL ONLY SEE TALL CLOUDS IN THE DISTANCE. BUT SOME AREAS WILL LIKELY SEE TWO INCHES WITH A FEW ISOLATED SPOTS OF FOUR INCHES POSSIBLE. HAVE ALTERED THE GRIDS AND RE-ISSUED THE ZONES TO REFLECT THESE CHANGES. AS A NOTE...THE NATIONAL HURRICANE CENTER HAS BEGUN ISSUING ADVISORIES ON TROPICAL DEPRESSION NUMBER EIGHT...WITH THE FIRST ADVISORY ISSUED AT 11 AM SHOWING THE CENTER OF THE DEPRESSION AT 13.2 NORTH AND 44.6 WEST. SOME DEVELOPMENT IS EXPECTED IN THE NEXT 24 HOURS AND MOTION IS FORECAST TO BE WEST NORTHWEST AT 12 MPH. IT IS POSSIBLE THAT THE DEPRESSION WILL BECOME A TROPICAL STORM LATER TODAY OR TONIGHT. && .PREV DISCUSSION... /ISSUED 410 AM AST WED SEP 12 2007/ DISCUSSION... QUIET NIGHT ACROSS PR/USVI AREA...VERY LITTLE CLOUD COVER AND 88D IN CLEAR AIR MODE. DRY AND STABLE AIRMASS PREVAILS LOCALLY IN WAKE OF TROPICAL WAVE JUST SOUTH OF HISPANIOLA. AT LEAST THROUGH THURSDAY WOULD EXPECT DRIER CONDITIONS THAN THE PAST SEVERAL DAYS. AFTERNOON CONVECTION TODAY SHOULD BE LIMITED TO THE WEST WEST INTERIOR AND NORTHWEST. DAYTIME HEATING COMBINED WITH SOUTH TO SOUTHWEST FLOW ALOFT SHOULD PROVIDE ENOUGH VENTILATION FOR ISOLATED THUNDERSTORMS TO DEVELOP AND PERSIST THROUGH EARLY EVENING. FOR THE U.S. VIRGIN ISLANDS WOULD EXPECT MOSTLY ISOLATED LIGHT SHOWERS. ON FRIDAY A LITTLE BIT OF MOISTURE WILL INTRUDE FOLLOWED BY HIGHER AMOUNTS OF MOISTURE SATURDAY TH RU SATURDAY NIGHT MAINLY OVER THE CARIBBEAN WATERS. UPPER LEVEL PATTERN WILL STILL BE FAVORABLE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ESPECIALLY DURING THE AFTERNOONS. THE GFS 150 FORECAST FOR THE EARLY TH RU MID PART OF NEXT WEEK SUGGESTS LOW LEVEL CIRCULATION ASSOCIATED WITH TROPICAL WAVE WELL EAST OF THE ANTILLES TO MOVE SLOWLY WEST NORTHWEST. EARLY CYCLE TRACK GUIDANCE ON AL91 SHOW CONSENSUS ON A NORTHWEST TRACK THRU 120 HOURS...BUT ITS STILL TO EARLY TO SAY ONE WAY OR THE OTHER. SYNOPSIS... BROAD UPPER LEVEL LOW PRESSURE JUST SOUTHWEST OF HAITI TO MOVE GENERALLY WESTWARD THRU THURSDAY AND WEAKEN. UPPER LEVEL RIDGE EAST OF THE ANTILLES BUILDS WESTWARD THRU THURSDAY BUT THEN WEAKEN UNDER INFLUENCE OF UPPER TROUGH THAT DIGS SOUTHWEST ACROSS ATLANTIC INTO HISPANIOLA. UPPER TROUGH REMAINS ANCHORED THROUGH THE WEEKEND ACROSS WESTERN HISPANIOLA BUT MAINTAINS LOCAL AREA IN UPPER LEVEL DIFFLUENT FLOW. MARINE... MARINERS SHOULD EXPECT WINDS OF 12 TO 23 KNOTS AND SEAS OF 3 TO 7 FEET ACROSS THE REGIONAL WATERS THROUGH THIS MORNING. SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE CARIBBEAN WATERS THROUGH THIS EVENING. SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION ELSEWHERE...EXCEPT FOR THE NEAR SHORE WATERS OF WEST PUERTO RICO. && .PRELIMINARY POINT TEMPS/POPS... SJU 90 78 88 78 / 20 20 40 40 STT 88 80 87 80 / 20 20 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 93/12
Hazardous weather outlook, Sep 12, 8:20 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 920 AM AST WED SEP 12 2007 PRZ001>013-AMZ710>750-131000- 920 AM AST WED SEP 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...LATEST SOUNDING AND MODEL INFORMATION INDICATES THE POSSIBILITY OF SOME VERY STRONG AFTERNOON CONVECTION OVER WESTERN PUERTO RICO...POSSIBLY SOMEWHERE FROM AGUADA TO UTUADO AND FROM CABO ROJO TO YAUCO. THERE IS A GOOD CHANCE OF RAIN OF SUFFICIENT QUANTITIES IN LOCAL AREAS TO CREATE SOME URBAN AND SMALL STREAM FLOODING AND AMOUNTS IN SOME AREAS WILL LIKELY EXCEED TWO INCHES AND POSSIBLY EXCEED FOUR INCHES IN VERY LOCALIZED AREAS. THEREFORE RESIDENTS IN WESTERN PUERTO RICO SHOULD EXPECT LOCALIZED THUNDERSTORMS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING WITH THE POSSIBILITY OF SMALL HAIL AND VERY GUSTY WINDS APPROACHING SEVERE LIMITS. IT SHOULD ALSO BE NOTED THAT SOME AREAS OF WESTERN PUERTO RICO WILL RECEIVE NO RAIN AT ALL. SHOWERS AND THUNDERSTORMS WILL HAVE LOST MOST OF THEIR STRENGTH BY SUNSET. .DAYS TWO THROUGH SEVEN...ONLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED THURSDAY AND DURING THE NEXT SEVERAL DAYS ACROSS THE REGION. THE LIMITED LOW LEVEL MOISTURE OVER THE REGION WILL COMBINE WITH DIURNAL HEATING AND LOCAL TERRAIN EFFECTS TO PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE WESTERN AND INTERIOR SECTIONS OF PUERTO RICO DURING THE AFTERNOONS WITH SOME POSSIBILITY OF LOCALIZED URBAN AND SMALL STREAM FLOODING. AN AREA OF LOW PRESSURE AND ASSOCIATED TROPICAL WAVE WILL APPROACH THE LESSER ANTILLES DURING THE WEEKEND...THEN ENTER THE EASTERN CARIBBEAN ON SUNDAY AND MONDAY...AND MOVE MAINLY ACROSS THE NORTHERN REGIONAL COASTAL WATERS DURING THE FIRST PART OF THE NEXT WEEK. THIS MAY BRING THE POSSIBILITY OF LOCAL FLOODING WITH IT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. VIZ001-002-AMZ710>730-131000- 920 AM AST WED SEP 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...ONLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED THURSDAY AND DURING THE NEXT SEVERAL DAYS ACROSS THE LOCAL ISLANDS. AN AREA OF LOW PRESSURE AND ASSOCIATED TROPICAL WAVE WILL APPROACH THE LESSER ANTILLES DURING THE WEEKEND...THEN ENTER THE EASTERN CARIBBEAN ON SUNDAY AND MONDAY...AND MOVE MAINLY ACROSS THE NORTHERN REGIONAL COASTAL WATERS DURING THE FIRST PART OF THE NEXT WEEK. THIS MAY BRING THE POSSIBILITY OF LOCAL FLOODING WITH IT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML SNELL
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:26 PM CDT | Severe Thunderstorm Warning | JSJ | 31 min |
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.